MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, ELECTRIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, ELECTRIC
Model Number M00515032
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 hot biopsy forceps was unpacked on (b)(6) 2018.According to the complainant, during unpacking, it was noticed that there was tear in the device packaging and sterility of the device was compromised.There was no patient or procedure involved.
 
Additional Manufacturer Narrative
Visual analysis of the returned device found the tyvek of the packaging partially removed, compromising the sterile pouch.On the opened section of the pouch, adhesive was noted, showing evidence that the tyvek was properly attached to the pouch.Evaluation revealed the tyvek of the packaging partially removed, which is evidence that an external force was applied to manipulate it.Therefore, the most probable root cause is "handling damage" since no manufacturing issues were noted and the complaint was caused by handling of the device without direct patient contact.The device history record review found the device met all manufacturing specifications.
 
Event or Problem Description

Brand Name
RADIAL JAW¿ 4
Common Device Name
FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7258539
Report Number3005099803-2018-00338
Device Sequence Number987886
Product Code KGE
UDI-Device Identifier08714729790105
UDI-Public08714729790105
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Model NumberM00515032
Device Lot Number20492289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer03/10/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1